MAUDE Adverse Event Report: CONMED CORPORATION Y-KNOT FLEX 1.3MM SUTURE ANCHOR WITH ONE NO.2 WHITE/BLUE FI-FI SUTURE; FIXATION DEVICE

CONMED CORPORATION Y-KNOT FLEX 1.3MM SUTURE ANCHOR WITH ONE NO.2 WHITE/BLUE FI-FI SUTURE; FIXATION DEVICE
Model Number Y1301
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Examination of the returned used device y1301, found inserter shaft bent and has broken one of the openings at the tip.Broken piece was not returned for the evaluation.This is technique dependent device and the most likely cause of this suspected failure is user related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following; exercise care in the use of these devices to minimize side or bending loads.Do not use excessive force on instruments to avoid damage or breakage during use.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.A determination for further investigation has been initiated.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
(b)(6) conmed reported on behalf of their facility that the y1301, y-knot suture anchor's inserter was missing the prongs.During an arthroscopic shoulder stabilization on (b)(6) 2019 the scrub nurse checked the y-knots at end of insertion and noted one of the metal prongs was missing.The surgeon was notified.The surgeon continued with the operation and searched for the missing prong.Nothing was found.The nurse manager was informed and requested an x-ray to be done prior to closing.The x-ray was done.The metal prong was identified as being in the patient's bone.The surgeon made an informed decision to leave the prong insitu as an attempt to get it out could cause injury to the patient.The incident was documented in patient's notes and the patient was informed by surgeon.This report is being rasied for patient injury, due to metal fragment being retained in the bone.

Brand Name
Y-KNOT FLEX 1.3MM SUTURE ANCHOR WITH ONE NO.2 WHITE/BLUE FI-FI SUTURE
Common Device Name
FIXATION DEVICE
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key9279716
Report Number1017294-2019-00143
Device Sequence Number16844421
Product Code MBI
UDI-Device Identifier20845854021658
UDI-Public(01)20845854021658(17)230619(30)1(10)939084
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111779
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2023
Device Model NumberY1301
Device Catalogue NumberY1301
Device Lot Number939084
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2019
Initial Report FDA Received Date11/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;